MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN; BARDEX MALECDOT MODEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN; BARDEX MALECDOT MODEL DRAIN
Model Number 086034
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ulceration (2116); Ulcer (2274)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient had bleeding from the tube and a sigmoidoscopy revealed a rectal ulcer and a visible vessel.The tube was placed for fecal incontinence management of liquid stools in an immunocompromised patient with ulcerative colitis.This device is for urological purposes only.The device was in place for 29 days.The bleeding was stopped via clipping of the vessel.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause of the reported event could be patient allergies to latex material due to which there was formation of ulcer in the rectum, resulting in bleeding.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX® MALECOT MODEL DRAIN
Common Device Name
BARDEX MALECDOT MODEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8739158
Report Number1018233-2019-03403
Device Sequence Number1341857
Product Code FEW
UDI-Device Identifier00801741023934
UDI-Public(01)00801741023934
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K070879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number086034
Device Catalogue Number086034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight75